Lyrica Withdrawal/Tinnitus Getting Worse!

Discussion in 'Support' started by Stevie Marie, Oct 14, 2015.

tinnitus forum
    1. Stevie Marie

      Stevie Marie Member

      Tinnitus Since:

      I discovered this forum last night whilst trying and failing to get some sleep!

      I have had tinnitus for around a year now, I have been coping well with it up until now.

      I have been taking lyrica for about a year, to help me with an anxiety disorder. My GP and I have decided to taper me off it as I have had CBT and am learning to deal with my anxiety without the help of drugs.

      I stopped taking lyrica fully about a week and a half ago. I have been dealing with the side effects, I have been using exercise to help me and have been doing well! However, these past few nights my T seems to have got worse, I have had hardly and sleep and it's really getting me down. Last night was so bad that I slept through my alarm for work and have had to call in sick today, I am so drained and I couldn't face the 21 mile drive to work with how I feel!

      Has anyone else experienced louder and more intense T when withdrawing from drugs? I feel like I am going insane and I don't see an end to this!! Ideally I don't want to go back on any drugs to take the edge off, this would be the worst case scenario for me as I have done so well with w/drawing so far.

      Many Thanks,
      • Winner Winner x 1
    2. glynis-harbron

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      England, Stoke-on-Trent
      Tinnitus Since:
      Cause of Tinnitus:
      Meniere's Disease
      Hi Stevie,
      Pregabalin/Lyrica is for pain caused by nerve damage and Sesures so the side effects can be hard and tinnitus spikes .
      Did you do a gradual taper or cold turkey ?
      It depends on how long you were on them but I think you are going through the hardest part already and your tinnitus will calm down In time.
      Usually 48 hours after your last dose the withdrawals kick in so do what you can and rest when you can and have some nice treats to help you feel better through it.
      Make sure you keep sound on around you to distract your mind a little from the sound.
      The sense of smell helps as a distraction so out some of Your favourite smelly stuff on.

      You will feel really tired for a while so try keep stress down and sleep when you can...
      Good luck and you will fell a lot better over the next few days and well done with your withdrawal.....lots of love glynis
    3. Stevie Marie

      Stevie Marie Member

      Tinnitus Since:
      Hi Glynis, thank you so much for taking the time to reply for me.

      I was on the pregabalin for about a year, I gradually came off them but my gp thought it was ok to just stop taking them, I researched it myself and spoke to him about what I found and we decided to taper, as I wasn't comfortable with just stopping them cold turkey.

      I have just had a nice hot bath and am going to relax for the day. I'm going to put a fan in my room tonight as the sound of it helps with the T, although it is cold at night now I will just have it away from the bed and pointing in the opposite direction

      It is hard coming off the tablets but I am determined to not go back, I feel the CBT has helped me so much more than drugs ever would! I'm actually going through the process of buying a house at the moment so my stress levels are definitely up as you can imagine :) fingers crossed I get some sleep tonight!
      • Like Like x 1
    4. PaulBe

      PaulBe Member Benefactor

      Tinnitus Since:
      Cause of Tinnitus:
      Probably sound, though never proven
      Really? Lyrica? You still see this fool?

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.